She is only 26 years old. Her bloodwork has been normal so far. Any ideas what might be causing this?
Lamictal rare siide effect:
swelling of the face, mouth, hands, or feet
Lithium (incidence not known)
swelling of the feet or lower legs
Seroquel less common side effect
swelling of the face, arms, hands, feet, or lower legs
I suggest your daughter informs her Dr.
Maybe the Seroquel is causing carb cravings that both cause direct weight gain and the carbs can cause extra fluid retention, Lithium can cause weight gain by increasing appetite also and could be causing her to be extra thirsty leading to fluid retention and its possible that the Adderall has caused venous insufficiency so the fluid isn’t travelling back up the legs, so weight gain plus increased water consumption and retention plus diminished lymph function equals swollen feet. Certain exercises can help with the stagnant fluid. She can exercise more and make sure to elevate her feet 30 minutes or so a day and talk to the Dr about a diuretic although I'm not sure how that would interact with Lithium. Best wishes
Hi, I developed a blood disorder from lamictal (lupus coagulation) which caused the blood flow in my legs to suddenly get blocked. I literally woke up one day and saw bulging veins in the back of my legs. My GP referred me to a blood specialist and got the diagnosis, then had to go to a specialist to see if the blood flow could be corrected. I only tried the surgery on one leg because there was a slim chance it would correct the blood flow issue (it didn't). Then when I was seeing the blood specialist I started having abnormal vision (things moving around) so he referred me to the eye Dr. who couldn't find anything (they thought maybe there was blood behind my eyes. He then referred me to a neurologist and he took one look at my chart and knew it was the lamictal. I refused further treatment and escalated off the medication.
The surgery they tried on my leg was for something that typically happens over time due to weight etc. I am not heavy and since it was a sudden flow problem the surgery wasn't worth doing on the other leg.
I doubt they can find this with bloodwork it is just one of those side effects. Frankly in my experience Dr's are very quick to brush off side effects. They say in the side effects you might have some visual problems. My problems were so bad that I would go to open a door and the handle would move all over the place.
I hope you find some answers because these drugs tossed my otherwise healthy system into chaos. I would suggest doing things to support her immune system while she is on the powerful medications.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2010 • 5 answers
Posted 15 Oct 2010 • 2 answers
Posted 14 Nov 2014 • 3 answers
Posted 8 Jan 2015 • 3 answers
Posted 23 Jan 2015 • 4 answers